Jump to content

Photo

Vitamin A Toxicity, my story....

vitamin vitamins vitamin a zinc

This topic has been archived. This means that you cannot reply to this topic.
84 replies to this topic

#81 yepican

yepican

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 210
    Likes: 0
About Me
  • Joined: 30-October 08

Achievements

     

Posted 30 December 2010 - 07:16 PM

sowet,

I'm sorry I haven't been on here in awhile to update my progress. Here's how things are now. My lips still get chapped and scale over every 2 days. My face gets slightly flaky if you rub it with a dry washcloth or something. I've noticed that when I rub the portion of my neck with a dark shirt or fabric a white, powdery residue comes off on it (dead skin). My weight is up around 145 lbs. now, but that could be due to the fact that it's Winter time where I live and I'm less active and eating more. haha.

It's been a little over 2 years since (26 months) since I stopped taking Vitamin A every day along with 50mg of Zinc and a multivitamin. I still occasionally take a Vitamin C or Vitamin B Complex here and their if I'm feeling low in energy or feel like I'm about to get sick, but I am very, very cautious now on becoming dependant of any vitamin.

As much as I want to blame vitamin a toxicity for this condition I can't be 100% certain that the vitamin a is to be blamed. I don't have health insurance (I'm 21 and in college right now) so I haven't gone to a doctor for blood work or anything, but I am curious into what they might say or diagnose. Another part of me thinks that I'm caught up in this "vicious cycle" of exfoliating my lips, and then they peel/scale over trying to heal and then I rub all the dead skin off two days later. I've tried going longer periods without messing them, but it seems like it doesn't make much of a difference as the problem is probably internal considering the cycle stays the same regardless of the climate (i.e.-Summer or Winter).

So where I stand now is that my main concern is getting my lips back on track. I never had a problem with peeling lips until right after I stopped taking all my supplements two years ago, even while I was taking them when I was experiencing flakey, dry facial skin. It's all really weird to me. I've tried supplementing with Vitamin E, I've tried busting Vitamin E capsules and putting directly on my lips, I've tried Vitamin B Complex with Iron, I've tried switching toothpastes, I've tried Omega 3 capsules, I've tried Carmex, Blistex, Burt's Bee's, you name it.

But yea, that's where I stand right now. It's frustrating, but at least things are better now then they were before....it just seems to be a slow freakin process that could take 10 more years or so to naturally heal.

#82 sowet

sowet

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 258
    Likes: 0
About Me
  • Joined: 30-September 08

Achievements

     

Posted 14 April 2011 - 12:59 AM

^I feel yah completely, I often wake up with bloody lips.

bump.....

#83 Hollywoodv1

Hollywoodv1

    New Member

  • Members
  • Posts & Likes
    Posts: 10
    Likes: 0
About Me
  • Joined: 25-June 11

Posted 05 February 2013 - 07:30 PM

Yepican,

 

First I want to say I'm so sorry for your predicament and I hope you can fully heal over time but, I really want to thank you for this post. I started about a week ago on 100,000IU Vitamin A after reading studies about high doses (they used 300k-500k IU a day YIKES) of it being effective on acne in the Internal Journal of Dermatology. It has been effective in giving me dry skin, lips, and headaches which I'm worried immensely about.

 

I decided after reading your post that this really isn't a fantastic option for self-medication (with it being about seven and half times the dosage you did) and I'd do better with a caveman style water cleansing for a few months and a good diet to match.

 

If you're still reading these I was wondering if we could get an update possibly?

 

-Thanks much

 

Ps, you're probably wondering about the article which I found the free abstract for but the full article costs like 53 bucks (I think?) without a licence. My school had a pass so I could read it on another site lol.

 

http://www.ncbi.nlm..../pubmed/6453848

 

And btw @Believe, I think what you're referring to may be Douglas Mawson and his expedition. They ended up eating their huskies livers to survive after a mishap but, here's the full article! 

 

http://www.ncbi.nlm....les/PMC1602734/

 

And people use this story and say the Vitamin A cleared up their acne which is false. One died of it and the other had his skin fall off him then complained of boils forming on his face months afterwards, I really love when people bring it up in articles and say it cleared their acne. I mean for the one I guess he wasn't producing acne anymore, among other things lol.


Edited by Hollywoodv1, 05 February 2013 - 07:38 PM.


#84 Lynne M

Lynne M

    New Member

  • Members
  • Posts & Likes
    Posts: 2
    Likes: 0
About Me
  • Joined: 28-January 13

Posted 06 February 2013 - 06:33 PM

Actually, I stopped taking vitamin A altogether.

 

I found an article on vitamin D (actually vitamin D3) that had me intrigued about 6 months ago. It said to take 5000iu a day for one week and then cut back to 3000iu after that. This can only be absorbed by the body if a magnesium/ zinc mineral supplement is taken with it.  Vitamin A inhibits D absorbtion so it would be important to lay off that while taking orally. Our skin produces vitamin D3 when in the sun, but unless its a nice day... well you know.

 

Long story short... Vitamin D3, magnesium and zinc worked for me.

 

Vitamin D review at http://www.acne.org/.../704/page1.html

 

 

Sorry to hear the trouble yepican


Edited by Lynne M, 06 February 2013 - 06:37 PM.


#85 Chris1337

Chris1337

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 175
    Likes: 21
About Me
  • Joined: 06-April 10

Posted 06 February 2013 - 08:00 PM

Yepican,

 

First I want to say I'm so sorry for your predicament and I hope you can fully heal over time but, I really want to thank you for this post. I started about a week ago on 100,000IU Vitamin A after reading studies about high doses (they used 300k-500k IU a day YIKES) of it being effective on acne in the Internal Journal of Dermatology. It has been effective in giving me dry skin, lips, and headaches which I'm worried immensely about.

 

I decided after reading your post that this really isn't a fantastic option for self-medication (with it being about seven and half times the dosage you did) and I'd do better with a caveman style water cleansing for a few months and a good diet to match.

 

If you're still reading these I was wondering if we could get an update possibly?

 

-Thanks much

 

Ps, you're probably wondering about the article which I found the free abstract for but the full article costs like 53 bucks (I think?) without a licence. My school had a pass so I could read it on another site lol.

 

http://www.ncbi.nlm..../pubmed/6453848

 

And btw @Believe, I think what you're referring to may be Douglas Mawson and his expedition. They ended up eating their huskies livers to survive after a mishap but, here's the full article! 

 

http://www.ncbi.nlm....les/PMC1602734/

 

And people use this story and say the Vitamin A cleared up their acne which is false. One died of it and the other had his skin fall off him then complained of boils forming on his face months afterwards, I really love when people bring it up in articles and say it cleared their acne. I mean for the one I guess he wasn't producing acne anymore, among other things lol

 

.

 

Hey, just wanted to respond to you. About 6 months ago out of sheer desperation I gave this a try. 300,000 ui for 3 months i took. A short while in i started to get liver pain. At first i thought i was just wigging myself out since that was my biggest fear. Nope, i would wake up at night because of it near the end of the 3rd month. That coupled with lower back(probably kidney pain). My skin DID clear up though, but the oil did int completely stop and was red and more aggravated than ever. Skin was far more sensitve. The pain went away almost immediately after stopping, but acne returned right away. I would suggest that you don't even try this. You have to keep taking it too maintain and eventually even at your dose you WILL start to get OD symtoms.  I'm just trying to figure out how this guy did on 8,000ui. I thought that was in the safe reccomended zone